Kenneth A. Ross

Kenneth Allen Ross (born January 21, 1936) is a mathematician and an emeritus professor of mathematics at University of Oregon.[1] He is an Associate Editor for Mathematics Magazine. He was president of the Mathematical Association of America from 1995 to 1996. He is a recipient of the Charles Y. Hu Award for distinguished service to mathematics.[2]

Kenneth A. Ross
Born (1936-01-21) January 21, 1936
NationalityUnited States
Alma materUniversity of Utah
University of Washington, Seattle
Scientific career
InstitutionsUniversity of Oregon
Doctoral studentsJeanne LaDuke

Selected publications

  • Hewitt, Edwin; Ross, Kenneth A. (1963), Abstract harmonic analysis. Vol. I: Structure of topological groups. Integration theory, group representations., Die Grundlehren der mathematischen Wissenschaften, 115, Berlin-Göttingen-Heidelberg: Springer-Verlag, ISBN 3-540-09434-2, MR 0156915
  • Hewitt, Edwin; Ross, Kenneth A. (1970), Abstract harmonic analysis. Vol. II: Structure and analysis for compact groups. Analysis on locally compact Abelian groups., Die Grundlehren der mathematischen Wissenschaften, 152, New York-Berlin: Springer-Verlag, MR 0262773
  • Comfort, W. W.; Ross, Kenneth A. Pseudocompactness and uniform continuity in topological groups. Pacific J. Math. 16 1966 483–496.
  • Ross, Kenneth A. Elementary Analysis: The Theory of Calculus, Springer-Verlag New York, 1980. Second edition, 2013, xi+409 pp.
  • Ken Ross, A Mathematician at the Ballpark: Odds and Probabilities for Baseball Fans, Pi Press New York, 2004, xv+189 pp. Second edition, Plume, Penquin Group, 2007, xv+206 pp.
  • López, Jorge M.; Ross, Kenneth A. Sidon sets. Lecture Notes in Pure and Applied Mathematics, Vol. 13. Marcel Dekker, Inc., New York, 1975. v+193 pp.


  1. Kalte, P.M.; Nemeh, K.H. (2003). American Men & Women of Science: Q-S. Thomson/Gale. ISBN 9780787665296. Retrieved 2015-06-25.
  2. Faires, Barbara (March 2010), "Yueh-Gin Gung and Dr. Charles Y. Hu Award for 2010 to Kenneth A. Ross for Distinguished Service to Mathematics", The American Mathematical Monthly, 117 (3): 195–197, doi:10.4169/000298910X480054.
This article is issued from Wikipedia. The text is licensed under Creative Commons - Attribution - Sharealike. Additional terms may apply for the media files.